Georgia, 2015

Damaging Winds in Georgia, April 25, 2015

April 25, 2015 · NWS JAX · 4 events in 4 counties and zones

Scattered pre-frontal severe thunderstorms impacted SE Georgia during the late evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Scattered pre-frontal severe thunderstorms impacted SE Georgia during the late evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 25, 1:43 PM EST, 5 hours 42 minutes earlier.

Area forecast discussion, Apr 25, 1:43 PM EST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT SAT APR 25 2015

...TORNADO WATCH UNTIL 4 PM THIS AFTERNOON FOR NORTHERN PORTIONS
OF NORTHEAST FLORIDA...

.NEAR TERM /THROUGH SUNDAY/...
MOST OF THE ACTIVITY ACROSS SE GA HAS DECREASED FOR NOW...WITH
A LINE OF STRONG/SEVERE STORMS ALONG THE I-10 CORRIDOR. A TORNADO
WATCH REMAINS IN EFFECT FOR EXTREME NE FL UNTIL 4 PM. A FEW
SHOWERS ARE BEGINNING TO DEVELOP WHERE SKIES HAVE BROKEN
APPROACHING INTERIOR SE GA. HIGH RESOLUTION MODELS INDICATE
ADDITIONAL CLUSTERS/SMALL LINES OF STORMS INTO THIS EVENING...SO
WILL KEEP POPS RATHER HIGH UNTIL SUNSET...WITH ACTIVITY DECREASING
MID/LATE EVENING...AND MAINLY DRY CONDITIONS OVERNIGHT.

SUNDAY...A COLD FRONT WILL BEGIN SINKING SOUTH FROM THE TENNESSEE
VALLEY...WITH NO SIGNIFICANT SHORTWAVE CROSSING THE AREA...LEAVING
SEABREEZE/SMALL SCALE BOUNDARY INTERACTION AS THE MAIN TRIGGERS.
THUS...THINK THE OVERALL COVERAGE OF STORMS WILL BE SOMEWHAT
LESS THAN SATURDAY...WITH THE GREATEST RISK ACROSS NE FL. WILL
USE SCATTERED POPS FOR NE FL...WITH ISOLATED POPS FOR MOST OF
SE GA. A FEW STORMS COULD BECOME STRONG ONCE AGAIN AS SOME DEEP
LAYER SHEAR REMAINS PRESENT. ANOTHER VERY WARM AND HUMID DAY
IN STORE...WITH HIGHS IN THE UPPER 80S TO AROUND 90 FOR INLAND
LOCATIONS...AND LOWER/MID 80S COAST.

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
COLD FRONT SAGS SOUTH THROUGH SE GA AND STALLS ACROSS NE FL. THIS
WILL LEAD TO MAINLY DRY AND COOLER CONDS ACRS SE GA...WHILE AT
LEAST SCATTERED SHOWERS AND STORMS WILL LINGER ACROSS NE FL
THROUGH THE PERIOD...WITH RAINFALL AMOUNTS GENERALLY AROUND A
QUARTER OF AN INCH ACROSS NE FL...WITH HIGHER AMOUNTS IN HEAVIER
STORM ACTIVITY. MILD TEMPS ARE EXPECTED AHEAD OF FRONTAL PASSAGE
SUN NIGHT WITH 60S ACROSS SE GA AND NEAR 70 ACRS NE FL. COOLER MAX
TEMPS ARE EXPECTED ON MONDAY WITH HIGHS IN THE 70S ALONG THE COAST
AND SE GA IN THE NORTHEAST FLOW...AND LOWER 80S FURTHER INLAND.
MON NIGHT SHOULD FEATURE COOLER OVERNIGHT LOWS IN THE 50S ACROSS
SE GA AND LOWER TO MIDDLE 60S ACROSS NE FL.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE/WED...GFS/EURO MODELS STILL AT ODDS WITH SPECIFIC DETAILS...BUT
IN GENERAL EXPECT LOW PRESSURE ALONG WITH UPPER LEVEL ENERGY TO
DEVELOP ALONG FRONTAL BOUNDARY ACROSS THE NORTHERN GOMEX AND TRACK
ACROSS NORTH FLORIDA BY TUESDAY NIGHT. THIS WILL BRING SCATTERED
TO NUMEROUS SHOWERS AND STORMS...SOME OF WHICH COULD BE STRONG AND
BRING LOCALLY HEAVY RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF 1-2
INCHES EXPECTED WITH ISOLATED HIGHER AMOUNTS IN STRONGER STORMS
AND ANY TRAINING ACTIVITY THAT MAY OCCUR. MAX TEMPS WILL REMAIN
NEAR CLIMO LEVELS IN THE UPPER 70S TO LOWER 80S...BUT WILL DEPEND
ON THE TRACK OF LOW PRESSURE.

THU/FRI/SAT...DRIER AND SEASONABLY COOLER CONDS WILL PUSH INTO THE
REGION DURING THE END OF THE WEEK INTO NEXT WEEKEND BEHIND THE
EXITING LOW PRESSURE AND TRAILING FRONTAL SYSTEMS. MAX TEMPS IN
THE 70S TO NEAR 80...WITH LOWS IN THE 50S INLAND AND NEAR 60 ALONG
THE COAST.

&&

.AVIATION...
MVFR TO IFR CONDITIONS IN SCATTERED/NUMEROUS TSTMS FOR JAX/CRG/VQQ
WILL PREVAIL THROUGH 21-22Z...WITH WIND GUSTS TO 30-35 KT
POSSIBLE. OTHERWISE...VFR WILL GENERALLY PREVAIL WITH VCSH/VCTS
FOR MORE ISOLATED ACTIVITY INTO THIS EVENING. VFR WILL PREVAIL
AREA WIDE LATER THIS EVENING THROUGH SUNDAY MORNING. SCATTERED
SHOWERS/TSTMS CAN BE EXPECTED SUNDAY AFTN...ESPECIALLY FOR THE
FL TERMINALS.

&&

.MARINE...
W/SW WINDS WILL CONTINUE TO INCREASE THIS EVENING...REACHING SCA
LEVELS OFFSHORE BY THE OVERNIGHT...WITH CAUTION FOR THE NEARSHORE
WATERS. WINDS WILL DECREASE SLIGHTLY SUNDAY AFTN...WITH WEST
WINDS 15 TO 20 KNOTS SUNDAY NIGHT AHEAD OF FRONT AND SEAS 3-5 FT.
WINDS WILL SHIFT TO THE NORTHEAST BEHIND THE FRONT ON MONDAY WITH
SPEEDS AROUND 15 KNOTS AND DO NOT EXPECT ANY ADVISORY HEADLINES
DURING THIS PERIOD. ONSHORE FLOW CONTINUES TUESDAY BELOW HEADLINE
LEVELS BEFORE BECOMING SOUTHERLY AHEAD OF NEXT LOW PRESSURE SYSTEM
MOVING OUT OF THE GOMEX ON WEDNESDAY...THEN BECOMING OFFSHORE
THU/FRI FOLLOWING THE LOW PRESSURE DEPARTURE. SPEEDS ALL LOOK TO
MAX OUT IN THE 15-20 KNOT RANGE FOR NOW WITH SEAS POSSIBLY INTO
THE 4-6 FT RANGE OFFSHORE WITH SCEC HEADLINES BUT NO ADVISORIES
EXPECTED AT THE MOMENT IN THE EXTENDED TIME FRAME.

RIP CURRENTS: MODERATE RISK TODAY. LOW RISK SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  89  64  79 /  40  20  10   0
SSI  70  86  66  74 /  50  20  10  10
JAX  72  90  68  80 /  50  30  20  30
SGJ  71  84  70  79 /  40  30  30  30
GNV  72  86  71  84 /  30  30  30  40
OCF  72  87  70  84 /  20  40  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY
     FOR WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST.
     AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO
     FLAGLER BEACH FL FROM 20 TO 60 NM.

&&

ALLEN/HESS
Hazardous weather outlook, Apr 25, 6:00 PM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT SAT APR 25 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-260930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
700 PM EDT SAT APR 25 2015

...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY UNTIL 11 PM TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

...SMALL CRAFT ADVISORY LATE THIS EVENING THROUGH SUNDAY MORNING
OFFSHORE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THROUGH TONIGHT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM TONIGHT FOR
SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY.

A LINGERING LONG PERIOD OCEAN SWELL WILL KEEP A MODERATE RISK OF
RIP CURRENTS IN PLACE AT AREA BEACHES.

STRENGTHENING OFFSHORE WINDS LATE THIS EVENING WILL CREATE SMALL
CRAFT ADVISORY CONDITIONS FOR THE OFFSHORE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST IN THE OFFSHORE
COASTAL WATERS THROUGH SUNDAY MORNING.

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ON
SUNDAY AFTERNOON...PRIMARILY IN NORTHEAST AND NORTH CENTRAL
FLORIDA. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE
POSSIBLE...WITH DAMAGING WIND GUSTS...HAIL...AND FREQUENT
LIGHTNING STRIKES BEING THE PRIMARY THREATS.

A STRONG DISTURBANCE ALOFT WILL MIGRATE ACROSS THE SOUTHERN STATES
LATE TUESDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE ON MONDAY IN NORTHEAST FLORIDA AND
REGION-WIDE ON TUESDAY IN ADVANCE OF THIS SYSTEM. SCATTERED TO
NUMEROUS THUNDERSTORMS...POSSIBLY STRONG TO SEVERE...ARE POSSIBLE
WEDNESDAY AS LOW PRESSURE MOVES OVER OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON THROUGHOUT
SOUTHEAST GEORGIA. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING
AND SUNDAY AFTERNOON IN NORTHEAST AND NORTH CENTRAL FLORIDA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Apr 25, 2:52 PM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT SAT APR 25 2015

FLZ020-GAZ162-252015-
HAMILTON FL-ECHOLS GA-
352 PM EDT SAT APR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND
SOUTHWESTERN ECHOLS COUNTIES UNTIL 415 PM EDT...

AT 351 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JENNINGS...MOVING NORTHEAST AT 45 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JASPER...JENNINGS AND STATENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT FOR NORTHERN
FLORIDA.

LAT...LON 3052 8320 3063 8313 3080 8311 3080 8285
      3063 8279 3051 8280
TIME...MOT...LOC 1951Z 240DEG 49KT 3064 8307

ZIBURA
Local storm report, Apr 25, 4:50 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             4 W NORMANDY            30.31N 81.83W
04/25/2015  M0.75 INCH       DUVAL              FL   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED NEAR WHITEHOUSE.

&&

WALSH
Local storm report, Apr 25, 5:07 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     4 SW ARLINGTON          30.28N 81.64W
04/25/2015                   DUVAL              FL   BROADCAST MEDIA

            MEDIA REPORTING TREES AND TRANSFORMERS DOWN NEAR SAN JOSE
            BLVD. AND EMERSON.

&&

WALSH
Local storm report, Apr 25, 5:11 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     5 NNW MANDARIN          30.22N 81.67W
04/25/2015  M50 MPH          DUVAL              FL   ASOS

            50 MPH WIND GUST MEASURED AT NAS JAX.

&&

WALSH
Local storm report, Apr 25, 5:16 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     5 SSE ARLINGTON         30.27N 81.56W
04/25/2015                   DUVAL              FL   PUBLIC

            NUMEROUS TREES DOWN. PATIO ROOF RIPPED OFF IN SOUTHSIDE
            JACKSONVILLE.

&&

WALSH
Local storm report, Apr 25, 5:36 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     4 W JACKSONVILLE BEACH  30.28N 81.45W
04/25/2015  E70 MPH          DUVAL              FL   PUBLIC

            ESTIMATED 70 MPH WIND GUST ALONG HODGES BLVD NORTH OF
            BUTLER BLVD. NUMEROUS LARGE TREE LIMBS DOWN.

&&

ZALLEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jeff Davis

When
April 25, 7:25 PM EST
Where
Jeff Davis County, 0.69 mi S of Hazelhurst
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.860, -82.600

Trees were blown down along Atlantic Street near the intersection of south Miller Street and Charles Rogers Blvd. A power line was blown down at the intersection of Philadelphia Church Road and Taylor Road in Hazelhurst. The time of damage was based on radar data.

Thunderstorm Wind, Atkinson

When
April 25, 7:30 PM EST
Where
Atkinson County, 2.24 mi SE of Mora
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.400, -82.940

Trees were blown down near the intersection of Highway 135 north and Antioch Church Road, and also along Kirkland Pond Road. Time of damage based on radar data.

Thunderstorm Wind, Appling

When
April 25, 7:40 PM EST
Where
Appling County, 4.54 mi SW of Baxley Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.670, -82.430

A tree was blown down along miles Chapel Church Road. The time of damage was based on radar.

Thunderstorm Wind, Wayne

When
April 25, 8:15 PM EST
Where
Wayne County, 3.88 mi SSW of Nesbit
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.550, -82.000

Numerous trees and power lines were blown down across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568746, 568747, 568748, 568749.